Paracetamol Kabi Solution for infusion

Paracetamol Kabi Solution for infusion is a brand of medicine containing the active ingredient paracetamol (simple pain reliever and fever medicines).

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

Paracetamol Kabi

Paracetamol for Injection


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Paracetamol Kabi. It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor has weighed the risks of you taking Paracetamol Kabi against the benefits they expect it will have for you.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet. You may need to read it again.

Back to top

What Paracetamol Kabi is used for

Paracetamol Kabi contains paracetamol an analgesic medicine which relieves pain and reduces fever. Paracetamol Kabi is a solution of paracetamol which is given by intravenous infusion (IV) directly into a vein, and is used to relieve pain or reduce fever following surgery.

This medicine is available only with a doctor's prescription.

Back to top

Before you are given Paracetamol Kabi

When you must not be given it

You must not be given Paracetamol Kabi if you have an allergy to paracetamol or to any of the ingredients listed at the end of this leaflet.

Symptoms of an allergic reaction to Paracetamol Kabi may include:

  • shortness of breath, wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

You must not be given Paracetamol Kabi if you have liver failure or severe liver disease.

If you are not sure whether you should be given Paracetamol Kabi, talk to your doctor or pharmacist.

Before you start to take it

Tell your doctor or pharmacist if you have allergies to:

  • any other medicines
  • any other substances, such as foods, preservatives or dyes

Tell your doctor or pharmacist if you are pregnant. Paracetamol Kabi may be given to pregnant women, but your doctor must be told if you are pregnant.

Tell your doctor or pharmacist if you are breast-feeding. Paracetamol Kabi may be given to women who are breast-feeding, but your doctor must be told if you are breast-feeding.

Tell your doctor or pharmacist if you have or have had any medical conditions, especially the following:

  • liver disease
  • kidney disease
  • alcoholism
  • suffer from malnutrition (low reserves of glutathione)
  • dehydration
  • eating disorders (anorexia, bulimia)
  • a wasting syndrome including unexplained weight loss, fatigue, weakness and loss of appetite (cachexia)
  • a metabolic condition called glucose-6-phosphate dehydrogenase deficiency (G6PD)
  • hypovolaemia (decreased blood volume)

If you have not told your doctor or pharmacist about any of the above, tell them before you are given Paracetamol Kabi.

Taking other medicines

It is especially important to tell your doctor if you are taking any other medication, including over the counter or pharmacy medication, which contain paracetamol. This may affect the dosage of Paracetamol Kabi which you should receive.

Tell your doctor if you drink alcohol. Your doctor may advise you to avoid alcohol as it may interfere with Paracetamol Kabi.

Some medicines and Paracetamol Kabi may interfere with each other. These include:

  • Pro-Cid (probenecid) - a medicine used to treat gout or given with antibiotics
  • Anticonvolsants - medicines used to treat epilepsy or fits, such as Dilantin® (phenytoin), Tegretol® or Teril® (carbamazepine), amytal sodium, phenobarbitone
  • Other forms of paracetamol, such as tablets, capsules or liquid preparations
  • Myleran® or Busulfex® (busulfan) a cancer drug
  • Dolobid (diflunisal) an anti-inflammatory drug
  • Barbiturates
  • Retrovir® (zidovudine) - a HIV drug or other drugs containing zidovudine
  • Anticoagulants which are used to stop blood from clotting
  • Isoniazid® (isoniazid) a tuberculosis drug
  • Antibiotics containing amoxicillin plus clavulanic acid such as Clamoxyl®, Clavulin®

These medicines may be affected by Paracetamol Kabi, or may affect how well Paracetamol Kabi works. You may need different amounts of your medicine, or you may need to take different medicines. Your doctor or pharmacist will advise you.

Your doctor and pharmacist may have more information on medicines to be careful with or avoid while receiving Paracetamol Kabi.

Back to top

How Paracetamol Kabi is given

How much is given

Your doctor will decide what dose you will be given, and for how long you will be given Paracetamol Kabi. Tell your doctor if you have been taking other forms of paracetamol (tablets, capsules, liquid preparations) and the quantity that you have been taking.

How Paracetamol Kabi is given

Paracetamol Kabi is given as a slow infusion (drip) into a vein. Paracetamol Kabi must only be given by a doctor or nurse.

Overdose

Your doctor has information on how to recognise and treat an overdose. Ask your doctor or nurse if you have any concerns.

Back to top

While you are being given Paracetamol Kabi

Things you must do

Tell any other doctors, dentists, and pharmacists who are treating you that you are being given Paracetamol Kabi.

If you are about to be started on any new medicine, tell your doctor, dentist or pharmacist that you are being given Paracetamol Kabi.

Tell your doctor immediately if you develop a rash or other symptoms of an allergic reaction.

Symptoms of an allergic reaction may be:

  • shortness of breath, wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

Back to top

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are being given Paracetamol Kabi. Paracetamol Kabi helps most people with pain and fever, but it may have unwanted side effects in some people. All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical treatment if you get some of the side effects.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your doctor or pharmacist if you notice any of the following and they worry you.

  • Feeling unwell
  • Dizziness, light headedness
  • Bleeding or bruising more easily than normal
  • Vomiting, nausea
  • Constipation
  • Faster heart rate
  • Unusual tiredness or weakness, fatigue
  • Redness of the skin

These side effects are rare and usually mild.

If any of the following happen, tell your doctor or nurse immediately.

These are very serious side effects. You may need urgent medical attention.

  • Allergic reaction - shortness of breath, wheezing or difficulty breathing, swelling of the face, lips, tongue or other parts of the body, rash, itching or hives on the skin
  • Yellowing of the skin and/or eyes also called jaundice

Other side effects not listed above may occur in some patients. Tell your doctor if you notice anything that is making you feel unwell.

Do not be alarmed by possible side effects. You may not experience any of them.

Back to top

Product description

What it looks like

Paracetamol Kabi solution for infusion 10 mg/mL is clear and slightly yellowish solution.

Paracetamol Kabi is available in glass vials containing 50 mL or 100 mL, or in plastic bags (Freeflex®) containing 50 mL or 100 mL.

Ingredients

Active ingredient: paracetamol 10 mg/mL

50 mL vial: AUST R 203625 contains 500 mg paracetamol
100 mL vial: AUST R 203624 contains 1 g of paracetamol
50 mL Freeflex® bag: AUST R 218687 contains 500 mg paracetamol
100 mL Freeflex® bag: AUST R 218688 contains 1 g paracetamol

Other ingredients: mannitol, cysteine hydrochloride, nitrogen (as protective gas), water for injections.

Storage

Paracetamol Kabi will be stored in the pharmacy or on a hospital ward. The injection should be kept in a dry cool place, protected from light, where the temperature stays below 30°C.

Supplier

Paracetamol Kabi is supplied in Australia by:
Fresenius Kabi Australia Pty Limited
964 Pacific Highway
Pymble NSW 2073
Telephone: (02) 9391 5555

Paracetamol Kabi is supplied in New Zealand by:
Fresenius Kabi New Zealand Limited
60 Pavilion Drive
Airport Oaks, Auckland 2022
New Zealand
Freecall: 0800 144 892

® = Registered Trademark

This leaflet was prepared:
October 2014

Back to top

CMI provided by MIMS Australia, June 2015  

Related information - Paracetamol Kabi Solution for infusion

Audience:
       

(Medicine)
14 Nov 2012 Learn all about paracetamol, its use to relieve fever & pain or discomfort, dosing, who can & can't take paracetamol & its side effects
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.